Download this article
 Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 1871–2245
Issue 5, 1501–1870
Issue 4, 1127–1500
Issue 3, 757–1126
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author index
To appear
Other MSP journals
On blowup for the supercritical quadratic wave equation

Elek Csobo, Irfan Glogić and Birgit Schörkhuber

Vol. 17 (2024), No. 2, 617–680

We study singularity formation for the quadratic wave equation in the energy supercritical case, i.e., for d 7. We find in closed form a new, nontrivial, radial, self-similar blow-up solution u which exists for all d 7. For d = 9, we study the stability of u without any symmetry assumptions on the initial data and show that there is a family of perturbations which lead to blowup via u . In similarity coordinates, this family represents a codimension-1 Lipschitz manifold modulo translation symmetries. The stability analysis relies on delicate spectral analysis for a non-self-adjoint operator. In addition, in d = 7 and d = 9, we prove nonradial stability of the well-known ODE blow-up solution. Also, for the first time we establish persistence of regularity for the wave equation in similarity coordinates.

nonlinear wave equation, supercritical, blowup, singularity formation, self-similar solution, stability
Mathematical Subject Classification
Primary: 35B44
Received: 8 October 2021
Accepted: 11 July 2022
Published: 6 March 2024
Elek Csobo
Universität Innsbruck
Institut für Mathematik
Technikerstraße 13
6020 Innsbruck
Irfan Glogić
Faculty of Mathematics
University of Vienna
Birgit Schörkhuber
Universität Innsbruck
Institut für Mathematik
Technikerstraße 13
6020 Innsbruck

Open Access made possible by participating institutions via Subscribe to Open.